The Evils of Effexor - page 2

I have had an interesting day of discovery. I was put on Effexor back in 98 or 99 for ongoing depression when Prozac just stopped working. I had had a back injury and it brought me down lower than... Read More

  1. by   sanakruz
    Effexor is a "SNRI"- dual serotonin and norepinephrine re-uptake inhibitor. (Lippincotts does classify it as a bicyclic) It has a well documented withdrawal syndrome. Most pharmacists will tell a patient not to stop taking it abruptly, while it seems apparent that most MDS dont take the time to do so. Beware! there are groups out there attacking psychiatry. They are well funded and do make some valid points-(Of course one should never "pop" anything without being fully informed.) Be savvy, know all your treatment options, and consider the benefits/ risk ratio
  2. by   sanakruz
    Nightmares a a common side effect of all antidepressants-Hissy and mel- these sound too uncomfortable to continue on the drug to me. I took a tricyclic years ago which gave something described to me as "hypnogogic paralysis" I felt as if i was awake and wanted to scream but was paralyzed I'd final wake up because I was trying desperately to scream! I stopped the drug.(pamelor- still available but not widely prescibed) It DID help me through a desperate time- I also started smoking again after 6 years cig free, and gained 25 lbs. The weight came off when I stopped but it took me 3+ years to quit smoking again.
  3. by   KaroSnowQueen
    Have been on effexorxr for about 3 months and no problems. Did have vivid dreams the first six weeks or so, but nothing frightening, just kind of off the wall, nothing to get upset about. I have had no other side effects other than cotton mouth the first month or so. I LOVE it, I feel more like the real me than I have in twenty years. :hatparty:
  4. by   donmurray
    I'd beware of the "information" on that site, not only because it is created by a layman, but also because although he claims to be legally trained, he misspells "Wyeth" with an extra "r"! I would think if he had sued them he should know how to spell it! there are other basic errors too.
    I am glad you have found something which helps.
  5. by   LoisJean
    I had horrific withdrawals from Zoloft...and that was tapering down slowly! Now on Effexor for one year without adverse reactions. I do dream more vividly....last night my dad and I got together and had a beer! (He's been dead for twenty years). Actually, he looked pretty good. He told me, "Everything's just swell, Toots".

    Peace,
    Lois Jean
  6. by   VegasKat23
    I was very interested to hear about your experience w/Effexor. Although I've never been on that particular med, I did have almost the exact thing happen w/Paxil. I didn't realize what it was at the time, but the symptoms are the same as you described. My lips would tingle, I would get a few moments of this Vertigo type feeling, palpitations, or my hands/fingers would tingle. I was working in ER when this first began, so I had EKG's done, blood work etc. We thought maybe it was a Calcium problem, but nothing showed up. I was very surprised when I found out it was associated with missing doses of the Paxil.
  7. by   KarafromPhilly
    After looking at his website, I'm inclined to think that this guy is a little too dramatic with his list of "side effects". Please.

close